Post # 47
I am in pharmacy school and work in a pharmacy and have never heard complaints about prednisone other than weight gain. People are prescribed steroids all the time and there are side effects for EVERYTHING. Even with that said, I don’t think I would try anything new right before a big event like your wedding, but if you seriously have concerns you should be talking to your doctor about it or your pharmacist.
Post # 48
@HopefulInLove: I’ve gained more than just a lot weight (complete with the moon face with chipmunk cheeks) from Prednisone. The side effects included terrible insomnia and night sweats, severe mood changes, acne on my face, back and chest, mild hirsutism, nausea and stomach cramps, joint pain and trouble tapering that lead to new flares. Though Prednisone is so commonly prescribed, it does not mean that it isn’t a serious drug (antibiotics are also commonly prescribed prophylactically and blindly in many cases, and we know where that leads to–super resistant microbes). Anything that alters your hormones and body chemistry has the potential to have severe side effects. Also, be particularly vigilant about ensuring that the other drugs taken at the same time do not have bad interactions.
Prednisone and other steroids, however have saved plenty of lives, including mine, but, in my opinion should only be used to treat targeted inflammatory illnesses and should be prescribed more sparingly.
Post # 49
Well the guy is a doctor so I think he knows something—if this caused terrible side effects he wouldn’t have repeat business–but I would discuss your concerns with him and don’t take it if you are not comfortable
Maybe there is an alternative that you do instead, like LED photofacials
Post # 50
Whenever I take prednisone, it makes me INCREDIBLY bitchy and really hungry. Honestly, I’d forget about it! I know not everyone reacts the same the drugs, but what if you’re allergic to it or something! It may cause more of a problem than its fixing!